MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION; SCREW

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION; SCREW
Model Number 02-575-12-91
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skull Fracture (2077)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation was performed on the basis of complaint statistics as no device was returned for evaluation.The complaint percentage was calculated, and it is determined that the complaint percentage falls within the design risk limits adhered to at klm.During the investigation the product lot number was not identified; therefore, the device history records were not reviewed.The failure root cause cannot be determined due to the device not being returned.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.
 
Event or Problem Description
During placement of a red device, a cranial bone fracture was noted adjacent to the location of a pin used to secure the device to patient's skull.A csf leak was noted at the fracture site and was successfully corrected during the procedure.No other complications were noted, and the device remains implanted in patient and is performing as expected.The physician advised that the fracture could have happened regardless of whether a different device or different tools were used in the procedure.

Brand Name
DISTRACTION
Common Device Name
SCREW
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strasse 10
muehlheim/donau, 78570
GM  78570
Manufacturer (Section G)
KLS MARTIN L.P.
p.o. box 16369
jacksonville FL 32245
Manufacturer Contact
jennifer damato
p.o. box 16369
jacksonville, FL 32245
9046417746
MDR Report Key15472914
Report Number9610905-2022-00061
Device Sequence Number19902189
Product Code MQN
UDI-Device Identifier00888118007803
UDI-Public(01)00888118007803
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K972047
Exemption Number2017029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02-575-12-91
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Initial Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age6 YR
Patient SexMale